Tylenol Arthritis Medication Recalled

December 29, 2009

In consultation with the U.S. Food and Drug Administration, McNeil Consumer Healthcare is recalling Tylenol Arthritis Pain Caplet 100 count bottles with the red “ez-open” cap.

The recall is due to consumer complaints about an unusual moldy, musty or mildew-like odor that was associated with nausea, stomach pain, vomiting and diarrhea. According to the company, the smell is caused by the presence of trace amounts of a chemical called 2,4,6-tribromoanisole. The source of 2,4,6-tribromoanisole is believed to be the breakdown of a chemical used to treat wooden pallets that transport and store packaging materials. The health effects of this compound have not been well studied, and to date all of the observed events reported to McNeil were temporary and non-serious.

Consumers who purchased this from the lots included in this recall should stop using the product and contact McNeil for instructions on a refund or replacement. For these instructions or information regarding how to return or dispose of the product, consumers should call 1-888-222-6036 Monday-Friday 7 a.m. to 7 p.m. and Saturday-Sunday 8 a.m. to 4 p.m. or visit www.tylenol.com/.

Consumers who have medical concerns or questions should contact their healthcare provider. Any adverse reactions may also be reported to the FDA’s MedWatch Program by fax at 1-800-FDA-0178, by mail at MedWatch, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch website at www.fda.gov/Safety/MedWatch.

For a full list of affected product lot numbers, click here.

InstantNewsWestu Staff

View more articles Subscribe
menu
menu